MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 SLOTTED TIB CUT BLK 3 DEG; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES

DEPUY ORTHOPAEDICS INC US SP2 SLOTTED TIB CUT BLK 3 DEG; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Model Number 96-6321
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Today, a patient surgery was scheduled at the (b)(6), in full surgery with an open patient the tibial cutting guide no.966321 number 3 did not enter the lane of the external cutting guide 966311.Despite several attempts, they failed to assemble.The surgeon had to make the cut by holding this guide freehand since he had no other option, he was with an open patient and unfortunately the cut went wrong.The surgery had an additional delay of approximately 01 hour and 15 minutes than usual.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary: examination of the provided information could not confirm the reported event.Additional damage was found, however.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SP2 SLOTTED TIB CUT BLK 3 DEG
Common Device Name
KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9402337
Report Number1818910-2019-119609
Device Sequence Number1711380
Product Code HWA
UDI-Device Identifier10603295247852
UDI-Public10603295247852
Combination Product (Y/N)N
Initial Reporter CountryPE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6321
Device Catalogue Number966321
Device Lot NumberAR0814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/03/2019
01/29/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/09/2019
01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1